EconPapers    
Economics at your fingertips  
 

Strategy‐Proofness and the Tops‐Only Property

John Weymark

Journal of Public Economic Theory, 2008, vol. 10, issue 1, 7-26

Abstract: A social choice function satisfies the tops‐only property if the chosen alternative only depends on each person's report of his most‐preferred alternatives on the range of this function. On many domains, strategy‐proofness implies the tops‐only property provided that the range of the social choice function satisfies some regularity condition. The existing proofs of this result are model specific. In this paper, a general proof strategy is proposed for showing that a strategy‐proof social choice function satisfies the tops‐only property when everyone has the same set of admissible preferences.

Date: 2008
References: View complete reference list from CitEc
Citations: View citations in EconPapers (21)

Downloads: (external link)
https://doi.org/10.1111/j.1467-9779.2008.00349.x

Related works:
Working Paper: Strategy-Proofness and the Tops-Only Property (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jpbect:v:10:y:2008:i:1:p:7-26

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=1097-3923

Access Statistics for this article

Journal of Public Economic Theory is currently edited by Rabah Amir, Gareth Myles and Myrna Wooders

More articles in Journal of Public Economic Theory from Association for Public Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-24
Handle: RePEc:bla:jpbect:v:10:y:2008:i:1:p:7-26